MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 190-5091-150
Medical Device Problem Codes Loss of or Failure to Bond (1068); Patient-Device Incompatibility (2682); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis #705526121:equipment used: vis (m-78210), 203cm ruler (m-83361) document used: dwgs190-5091-150 rev.Au as found condition (condition of returned device): the echelon-10 micro catheter was returned for analysis within a shipping box; within a sealed tyvek biohazard pouch and within an opened echelon micro catheter inner pouch.The ancillary device used during the event was not returned.Visual inspection/damage location details: the ancillary device model and lot numbers were not provided; therefore, compatibility and contributing factors could not be assessed.The echelon-10 total length was measured to be ~155.3cm.The echelon-10 useable length was measured to be ~146.7cm which is within specification.Upon visual examination, no issues were found with the echelon-10 hub.The catheter body was found to be damaged at ~0.6cm from distal tip.The characteristics of the damage appear to be consistent with delamination.The distal tip was noted to be pre-shaped.The distal tip was found to be damaged (torn).No other anomalies were observed.Testing/analysis (including sem reports): the echelon-10 micro catheter was flushed, water exited from the distal tip.One in house x-pedion guidewire was able to pass through the echelon-10 micro catheter hub and subsequently through the inner lumen and exit distal tip without issue.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ could not be confirmed, and the root cause could not be determined.No damages were found with the returned echelon-10 micro catheter that would have contributed to the reported resistance.In addition, an in-house x-pedion guidewire was able to pass through and exit the distal tip of the returned echelon-10 micro catheter without issue.Possible contributing factors to ¿catheter resistance¿ include the use of an incompatible device, severely tortuous patient anatomy, failure to prepare the ancillary devices prior to use, and insufficient catheter flush.Based on the device analysis and reported information, the customer¿s report of ¿uneven/inadequate coating¿ could not be confirmed as the characteristics of the damage appeared to be consistent with delamination.However, the root cause could not be determined.(reyesr32 2023-05-03) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the hydrophilic coating on an echlon catheter was damaged in the proximal section.The catheter was difficult to push forward.There was resistance in the proximal section.The devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as per ifu.The patient was undergoing coiling treatment.The access vessel was the internal carotid artery (ica) with a diameter of 3mm.Vessel tortuosity was moderate.No patient symptoms or complications were reported.Additional information received reported the hydorphlic coating was damaged during use.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16876540
Report Number2029214-2023-00755
Device Sequence Number7256436
Product Code KRA
UDI-Device Identifier00847536006294
UDI-Public00847536006294
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2023
Device Model Number190-5091-150
Device Catalogue Number190-5091-150
Device Lot NumberB264029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Initial Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale